Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleAn efficient algorithm for decomposing multivariate polynomials and its applications to cryptography
Author(s) Jean-Charles Faugère, Ludovic Perret
TypeArticle in Journal
AbstractIn this paper, we present an efficient and general algorithm for decomposing multivariate polynomials of the same arbitrary degree. This problem, also known as the Functional Decomposition Problem (FDP), is classical in computer algebra. It is the first general method addressing the decomposition of multivariate polynomials (any degree, any number of polynomials). As a byproduct, our approach can be also used to recover an ideal I from its k th power I^k . The complexity of the algorithm depends on the ratio between the number of variables ( n ) and the number of polynomials ( u ). For example, polynomials of degree four can be decomposed in O ( n^12 ) , when this ratio is smaller than 1/2 . This work was initially motivated by a cryptographic application, namely the cryptanalysis of 2 R − schemes. From a cryptographic point of view, the new algorithm is so efficient that the principle of two-round schemes, including 2 R − schemes, becomes useless. Besides, we believe that our algorithm is of independent interest.
KeywordsMultivariate polynomials decomposition, Gröbner bases, Cryptography
ISSN0747-7171
URL http://www.sciencedirect.com/science/article/pii/S0747717108001818
LanguageEnglish
JournalJournal of Symbolic Computation
Volume44
Number12
Pages1676 - 1689
Year2009
NoteGröbner Bases in Cryptography, Coding Theory, and Algebraic Combinatorics
Edition0
Translation No
Refereed No
Webmaster